Alert archive / California / High Wind Warnings in 2019
High Wind Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Jan 16, 2019, 3:15 AM PST. It took effect at Jan 16, 2019, 2:40 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2019, 3:15 AM PST (11:15 UTC)
- In effect from
- Jan 16, 2019, 2:40 PM PST
- Expired
- Jan 17, 2019, 1:45 AM PST
- In force
- 11 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
072 WWUS76 KSTO 161115 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 315 AM PST Wed Jan 16 2019 CAZ015-016-066-170000- /O.UPG.KSTO.HW.A.0001.190116T2100Z-190117T0900Z/ /O.NEW.KSTO.WI.Y.0005.190116T2000Z-190117T0000Z/ /O.NEW.KSTO.HW.W.0001.190117T0000Z-190117T1000Z/ /O.NEW.KSTO.WI.Y.0006.190117T1000Z-190117T2000Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 315 AM PST Wed Jan 16 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 4 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST THURSDAY... ...WIND ADVISORY IN EFFECT FROM 2 AM TO NOON PST THURSDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect from 4 PM this afternoon to 2 AM PST Thursday. A Wind Advisory has also been issued and is in effect from noon today to noon PST Thursday. * TIMING...This afternoon through Thursday morning. * WINDS...South winds 25 to 35 mph with gusts of 45 to 65 mph. Strongest winds expected this evening along the eastern edge of the valley into the foothills. * IMPACTS...Power outages, downed trees, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017-067-170000- /O.UPG.KSTO.HW.A.0001.190116T2100Z-190117T0900Z/ /O.NEW.KSTO.HW.W.0001.190117T0000Z-190117T1000Z/ Southern Sacramento Valley-Motherlode- Including the cities of Sacramento, Grass Valley, and Jackson 315 AM PST Wed Jan 16 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST THURSDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect from 4 PM this afternoon to 2 AM PST Thursday. * TIMING...Late this afternoon through early Thursday morning. * WINDS...South winds 25 to 35 mph with gusts of 55 to 65 mph. Strongest winds will be this evening along the eastern edge of the valley into the foothills. * IMPACTS...Power outages, downed trees, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ063-064-170000- /O.UPG.KSTO.HW.A.0001.190116T2100Z-190117T0900Z/ /O.NEW.KSTO.WI.Y.0005.190116T2000Z-190117T1000Z/ Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Alder Springs and Lakeport 315 AM PST Wed Jan 16 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM PST THURSDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from noon today to 2 AM PST Thursday. * TIMING...This afternoon through early Thursday morning. * WINDS...South winds 25 to 35 mph with gusts of 45 to 55 mph. * IMPACTS...Power outages, downed trees, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ018-019-170000- /O.UPG.KSTO.HW.A.0001.190116T2100Z-190117T0900Z/ /O.NEW.KSTO.WI.Y.0005.190117T0000Z-190117T1000Z/ Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Fairfield/Suisun, Stockton, and Modesto 315 AM PST Wed Jan 16 2019 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM PST THURSDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 2 AM PST Thursday. * TIMING...Late this afternoon through early Thursday morning. * WINDS...South winds 25 to 35 mph with gusts of 45 to 55 mph. * IMPACTS...Power outages, downed trees, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
2 follow-up statements
277 WWUS76 KSTO 162240 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 240 PM PST Wed Jan 16 2019 ...Strong winds likely across Interior Northern California, particularly this evening and into the overnight hours... .A powerful cold front currently just offshore will move inland late this afternoon to early evening. Strong low-level winds could mix down to the surface bringing wind gusts up to 50 to 60 mph, locally higher in some locations. The peak of these winds will commence around 5 PM and continue into the overnight hours. Breezy conditions should continue into Thursday as the storm gradually departs the region. CAZ015-016-066-172000- /O.CAN.KSTO.WI.Y.0005.000000T0000Z-190117T0000Z/ /O.CAN.KSTO.WI.Y.0006.190117T1000Z-190117T2000Z/ /O.EXT.KSTO.HW.W.0001.190116T2240Z-190117T2000Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 240 PM PST Wed Jan 16 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST THURSDAY... ...WIND ADVISORY IS CANCELLED... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. The Wind Advisory has been cancelled. * TIMING...This afternoon through Thursday morning. * WINDS...South winds 25 to 35 mph with gusts of 45 to 65 mph. Strongest winds expected this evening along the eastern edge of the valley into the foothills. * IMPACTS...Power outages, downed trees, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ063-064-172000- /O.UPG.KSTO.WI.Y.0005.000000T0000Z-190117T1000Z/ /O.EXB.KSTO.HW.W.0001.190116T2240Z-190117T2000Z/ Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County- Including the cities of Alder Springs and Lakeport 240 PM PST Wed Jan 16 2019 ...HIGH WIND WARNING IN EFFECT UNTIL NOON PST THURSDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect until noon PST Thursday. The Wind Advisory is no longer in effect. * TIMING...This afternoon through early Thursday morning. * WINDS...South winds 25 to 35 mph with gusts of 45 to 55 mph. * IMPACTS...Power outages, downed trees, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ018-019-172000- /O.UPG.KSTO.WI.Y.0005.190117T0000Z-190117T1000Z/ /O.EXB.KSTO.HW.W.0001.190116T2240Z-190117T2000Z/ Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Fairfield/Suisun, Stockton, and Modesto 240 PM PST Wed Jan 16 2019 ...HIGH WIND WARNING IN EFFECT UNTIL NOON PST THURSDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect until noon PST Thursday. The Wind Advisory is no longer in effect. * TIMING...Late this afternoon through early Thursday morning. * WINDS...South winds 25 to 35 mph with gusts of 45 to 55 mph. * IMPACTS...Power outages, downed trees, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 40 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ068-172000- /O.EXB.KSTO.HW.W.0001.190116T2240Z-190117T2000Z/ Western Plumas County/Lassen Park- Including the cities of Chester and Quincy 240 PM PST Wed Jan 16 2019 ...HIGH WIND WARNING IN EFFECT UNTIL NOON PST THURSDAY... The National Weather Service in Sacramento has issued a High Wind Warning, which is in effect until noon PST Thursday. * TIMING...Late this afternoon through early Thursday morning. * WINDS...South winds 25 to 35 mph with gusts of 55 to 65 mph. Strongest winds will be this evening along the eastern edge of the valley into the foothills. * IMPACTS...Power outages, downed trees, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017-067-172000- /O.EXT.KSTO.HW.W.0001.190116T2240Z-190117T2000Z/ Southern Sacramento Valley-Motherlode- Including the cities of Sacramento, Grass Valley, and Jackson 240 PM PST Wed Jan 16 2019 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST THURSDAY... * TIMING...Late this afternoon through early Thursday morning. * WINDS...South winds 25 to 35 mph with gusts of 55 to 65 mph. Strongest winds will be this evening along the eastern edge of the valley into the foothills. * IMPACTS...Power outages, downed trees, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
937 WWUS76 KSTO 170945 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 145 AM PST Thu Jan 17 2019 CAZ015-016-066-172000- /O.CAN.KSTO.HW.W.0001.000000T0000Z-190117T2000Z/ /O.NEW.KSTO.WI.Y.0007.190117T0945Z-190117T2000Z/ Northern Sacramento Valley-Central Sacramento Valley- Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, and Paradise 145 AM PST Thu Jan 17 2019 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until noon PST today. The High Wind Warning has been cancelled. * TIMING...Through this morning. * WINDS...South winds 15 to 30 mph with gusts to 45 mph. * IMPACTS...Power outages, downed trees, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 mph are expected. Winds this strong can make driving difficult, especially for small cars and high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ017>019-063-064-067-068-171045- /O.CAN.KSTO.HW.W.0001.000000T0000Z-190117T2000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Mountains Southwestern Shasta County to Northern Lake County- Clear Lake/Southern Lake County-Motherlode- Western Plumas County/Lassen Park- Including the cities of Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Lakeport, Grass Valley, Jackson, Chester, and Quincy 145 AM PST Thu Jan 17 2019 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Sacramento has cancelled the High Wind Warning. Gusty southerly winds of 15 to 25 mph will continue today. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Jan 15, 3:16 PM PST, 11 hours 59 minutes earlier.
Area forecast discussion, Jan 15, 3:16 PM PST, 11 hours 59 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 316 PM PST Tue Jan 15 2019 .SYNOPSIS... Wet and windy weather is expected across the region through Thursday with periods of heavy snowfall in the mountains. A brief period of dry weather is expected before precipitation chances return on the weekend. && .DISCUSSION... Water vapor imagery this afternoon distinctly shows the pair of systems impacting Northern California. The lead shortwave is currently moving through the Bay Area driving a broad axis of light rainfall, generally on the order of 0.10" per hour. Mountain impacts are already underway with accumulating snows over the heavily traveled passes on I-80 and Highway 50. The heaviest burst of snow is likely to occur early this evening into the overnight hours with over a foot possible during this timeframe. In addition to the increased coverage of precipitation, an uptick in the wind speeds will be evident by later tonight. Winds are not expected to slacken given the enhanced pressure gradient in advance of the more vigorous system. Lurking out around 150W longitude is the mentioned powerful Pacific system expected to impact much of the state Wednesday evening through Friday morning. Forecast anomalies with this system with regards to typical atmospheric parameters (wind, heights, etc.) are around 3 to 4 standard deviations from climatology. The major hazards will include locally heavy rainfall, several feet of mountain snows, high winds, as well as a chance for some scattered thunderstorms. The biggest hazard to travel will be the heavy mountain snows, generally 5,000 feet and above. Snow levels will rise ahead of the next storm which suggests the heaviest accumulations should sit above 6,500 to 7,000 feet. The stronger winter storm is forecast to spread several feet of snow to the Sierra and Southern Cascades. Travel impacts will be high and travel is not advised given intense snowfall rates coupled with high winds leading to blizzard/whiteout conditions. Such hazards should persist through Thursday night with scattered snow showers lingering into the following morning. While this will be a long duration rainfall event, the potential threat for thunderstorms may ignite some short-term flash flood concerns. This is particularly the case over any recent burns scars so those will bear watching. Difficult to say this far out where any such storms would develop, but instability appears decent enough to support scattered convection Wednesday evening into the overnight hours. Locally gusty winds would be possible within any thunderstorms, but a more widespread high wind threat remains given the strength of the approaching storm. 50 to 60 mph southerly wind gusts cannot be ruled out across the Valley with slightly higher numbers over mountain locales. Once the system clears out on Friday morning, a transient upper ridge moves across the western U.S. supporting a brief period of improved weather. Global model agreement is rather good suggesting high confidence in this pattern change ahead of the weekend system. BRO && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) Precipitation spreads into the northern Coastal Range Saturday afternoon as ridge shifts eastward and a Pacific trough moves in. This system will bring widespread precipitation on Sunday but rain and snow amounts will be relatively light. Snow levels look to be around 7000 feet Sunday falling to 4500 to 5500 feet Sunday night. Some mountain travel impacts will be possible but should be limited to mainly high Sierra passes. Drying northerly winds are expected to increase Monday and Tuesday as the trough exits, with breezy winds on the west side of the Valley. A dry pattern sets in through mid week as the area remains on the east side of a Pacific ridge. -CJM && .AVIATION... Southerly flow aloft with local MVFR/IFR conditions possible over interior Norhtern California in precipitation or BR next 24 hours. Local SE gusts to 20-25 kts possible over the southern Sacramento and northern San Joaquin Valley. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 4 AM PST Friday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. Blizzard Warning from 7 PM Wednesday to 7 AM PST Thursday for West Slope Northern Sierra Nevada. Flood Watch from Wednesday afternoon through Thursday morning for Carquinez Strait and Delta-Central Sacramento Valley-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County- Southern Sacramento Valley. High Wind Watch from Wednesday afternoon through late Wednesday night for Carquinez Strait and Delta-Central Sacramento Valley- Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. Winter Storm Warning until 4 AM PST Friday for Burney Basin / Eastern Shasta County. &&
In the hours before
Local storm report, Jan 15, 9:18 PM PST, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
918 PM PST TUE JAN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HEAVY SNOW 1 NNW QUINCY 39.94N 120.93W
01/15/2019 M6.0 INCH PLUMAS CA TRAINED SPOTTER
UPDATE 6 INCHES ON THE GROUND BY 9 PM CITY CORE
&&
JPOWELLThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 8:13 PM PST | Winter Storm Warning | STO | 7 hr | |
| Jan 15, 8:13 PM PST | Winter Weather Advisory | STO | 7 hr | |
| Jan 16, 3:15 AM PST | Wind Advisory | STO | 11 hr | |
| Jan 16, 3:15 AM PST | Wind Advisory | STO | 11 hr |
Nearby
High Wind Warnings in California, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.